Post # 1
I’m seriusly concerned about having my period on my wedding, so my doctor wrote me a prescription for Lutera (generic of Alesse and progestin/estrogen combo), which I haven’t started yet. As of right now, my period is actually scheduled perfectly to finish about a week before my wedding, but I’m wary of trusting it because it has been all over the place the last few stressful months of planning, despite always being regular before that. We’re talking 2/3/4/5 days late, and even 1 week/1.5 weeks early. All over the board!!
That said, I’m also trying to lose weight for the wedding. Nothing serious, just about 10 pounds maybe and some toning. I know that weight loss is POSSIBLE on the pill (though I know how difficult it can be), but I’m worried that even if I lose weight, I’ll still have that extra bloat. I haven’t been on the pill in years, so I can’t remember if I felt that way that (though I vaguely feel like I did feel bloaty). But I do know that bloating feels extra cruel to me because I have an apple body and a very round/full face. So whatever weight I am, I always look my best after a couple days of low-carb/lots of exercise/plenty of water, just to get all water weight out.
So this may sound silly, but is it possible to rid yourself of water weight and bloating while on the pill (regardless of whether or not you can lose weight, though that info is helpful too!)?
I’m nervous if I go on it now and have to go off, I won’t be able to sync things up properly in time for the wedding!
Post # 3
@kbtobe: I just started Alesse last month, I’m finishing up my first pack now. The first week I felt so bloated and had a constant headache (nothing too bad though). I upped my water intake to 10 glasses instead of 8, and I feel SO much better. I have no more side effects, bloating has gone away, I’ve actually lost another 5lb this month. It sounds funny, but I feel as if taking in EXTRA water helps!
Post # 4
For me it depends on which pill I was on! I went on one when I was 15 to control my period and that was a nightmare, gained weight (around 15lbs) but I dont know how much of that was water weight and how much was actualy weight due to crazy mood swing eating! Went off of that one and a couple years went by and I got on the one I am now, which is awesome! It “accomodated” me, gave my boobs and extra oomph and narrowed my waist some more. It just depends on how you react to the hormones.
Post # 5
I’ve only ever taken Monofeme (the generic, I can’t remember the original brand name) and I’ve never noticed bloating or water retention during my cycle. I do retain a bit more weight during the week I have my period. To minimise water weight a good hint is to drop carbs!
Post # 6
None for me. I also read a review of 40+ studies which found no significant relationship between BC and weight gain. It’s a hangover from the early forms of BC which were not as refined as they are now and so DID cause weight gain (30+ yrs ago now!). Because women expect to gain weight, they do, if that makes sense?!?
Post # 7
Thanks for the replies, everyone! Opinions sound pretty mixed, which is sort of what I was afraid of. =/
Oh well, the time came where it was now or never with the pill, so I’m going for it! Hopefully, if it does cause bloating or unstoppable weight gain, I can go back off with no effect to my wedding/period schedule!
I’ll have to keep you posted!